MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904M
Medical Device Problem Codes Break (1069); Material Puncture/Hole (1504); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician fractured the neuron max in the patient.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m2 segment of the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max), a non-penumbra sheath, an aspiration catheter and guidewire.It was noted that the patient¿s anatomy was tortuous.During the procedure while the physician attempted to advance an aspiration catheter over the neuron max, resistance was encountered.The physician decided to remove the neuron max and guidewire from the patient.Upon removal, the physician noticed the neuron max was kinked.It was also reported that although the neuron max was in the ica, the guidewire protruded through the damaged neuron max and into the subclavian artery.The procedure was completed using a new neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were updated on this follow-up #01 mfr report 3005168196-2023-00320: 1.Section b.Box 5.Describe event or problem.2.Section h.Box 6.Device code 1 and 2.Evaluation of the returned neuron max confirmed a kink and puncture at the kinked location.If the neuron max is advanced against resistance, damage such as a kink may occur.Subsequent attempt to advance an aspiration catheter with guidewire through a kinked catheter likely contributed to the catheter lumen puncture, and the guidewire exiting through the damaged location.The reported patient¿s tortuous anatomy may have contributed to the resistance during advancement.During evaluation a demonstration aspiration catheter could not advance past the kinked location on the neuron max.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Note: based on the investigation findings, this is not considered a reportable event.This event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.H3 other text : placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17263473
Report Number3005168196-2023-00320
Device Sequence Number7912303
Product Code DQY
UDI-Device Identifier00815948022409
UDI-Public815948022409
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Catalogue NumberPNML6F088904M
Device Lot NumberH00002138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005